MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION, INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4013-PMA
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 09/18/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.However, imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects or has malfunctioned.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Microvention objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
As reported to microvention: procedure was in place for ¿treatment of previously ruptured aneurysm ¿ left ica; ruptured 3 days prior (on (b)(6) 2025).Attempted to coil and balloon coil.It was kicking out coils but then it clotted off, and they placed evd (external ventricular drain).¿ on (b)(6) 2025, 3 days after the first aneurysm treatment, it was reported that the physician was ¿attempting flow divert.Fredx 4x13/7 selected due to location of rupture near terminus.The true dome and aneurysm size could not be obtained due to the previous rupture; however, it was thought a short length would cover aneurysm.During deployment the final flow diverting segment appeared narrowed.Due to short length the fredx was deployed.¿ reportedly, fredx was deployed and detached before any issue was observed.Fredx bumped with microcatheter and couldn't advance microcatheter 27 because of tortuosity.Lost wire access.Instead of trying to put a j wire in, physician asked for scepter xc.Scepter wouldn't go past bifurcation.Clot formed immediately and was seen on imaging.Clot was hard to move.Couldn't get anything through.For next 3 hours we attempted various ways to get something through the fredx including wires, 014, 008, tenzing.Tried red 43.Finally got wire through with tenzing.Attempted thrombectomy with sofia 6f and base camp.Attempted lvis evo but physician had only long lengths and wouldn't open at proximal end.Vasospasm occurred.Used sl-10 90 degree and one nano 1x2 to achieve a stent/coil construct with the non-flow diverting section of the fredx and case completed.¿ it was additionally reported that ¿radiation dose was over 7000 mgy.Pt blood pressure reading was off during case.Actual bp less than 100.When it was resumed patient bp was over 120.Patient was not heparinized during deployment.Patient had emergent craniotomy performed on (b)(6) 2025.¿ reported patient condition outcome: left mca ¿completely shut down¿.Notes provided from the case include the following: ¿febrile 100.8f, started unasyn.Went for nir s/p flow diversion stent placement and coil embolization c/b nonocclusive thrombus (unable to be removed).Post procedural hct with large l mca infarct.Taken for mri stroke protocol with large left sided infarct, 9mm rightward shift.Not following commands.Eo only to noxious, tf ble, flaccid rue, tf lue.On (b)(6) 2025: s/p l dhc.Received mannitol, 3% bolus x 3 overnight with central line placement.Started on nimbex gtt.L pupil became nonreactive (stayed unreactive).On (b)(6) 2025: lost r pupil¿ reportedly, after family meeting, family decided to proceed with transitioning to comfort measures only.Patient was compassionately extubated and passed away.No other incident description / information was provided.
 
Event or Problem Description
No further incident information was received, however review of received images is completed.Please see h6 and h11.
 
Additional Manufacturer Narrative
Imaging review by microvention¿s expert: "two radiographic images and one radiographic video were supplied.They are not labeled as to time or date.Reporter provided image 1 of 2 img_1282: single shot radiograph at the left skull base, unsubtracted, no contrast, left ap oblique projection.A guide catheter is seen in the left ica; its tip is at the approximate position of the ophthalmic artery; a guidewire is inside the guiding catheter.A fred device is seen in the assumed supraclinoid ica.It appears open; however, it is axially compressed in its mid-portion, as evidenced by tightening of the helical wind.Two measurements are taken along the length of the fred.X1: 5.43mm, x2: 6.92 mm.Reporter provided image 2 of 2 img_1279: same as image 1, except slightly different projection.Reporter provided video img_1286: 5-second video of unsubtracted fluoroscopy (no contrast) at the skull base, in lateral projection.A microcatheter inserted through the guiding catheter is located just proximal to the fred.A j-shaped guidewire is seen moving in an unsuccessful attempt to cross the fred.The wire does not go farther than the proximal third of the fred." investigation findings: based on a review of the device¿s risk documentation, the reported event did not indicate the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): "potential complications: below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.Allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure, amaurosis fugax or transient blindness, aphasia, blindness, cardiac arrhythmia, complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves, cranial neuropathy, death, device fracture, migration or misplacement, diplopia, dissection or perforation of the parent artery, headache, hemiplegia, hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal, hydrocephalus, infection, mass effect, myocardial infarction, neurological deficits, pseudoaneurysm formation, reactions to anti-platelet or anti-coagulant agents, reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.Reactions to anesthesia and related procedures, reactions to contrast agents including allergic reactions and kidney failure, reduced visual acuity or visual field, retinal artery occlusion or infarction, retinal ischemia, rupture or perforation of the aneurysm, stenosis of stented segment, seizure, stent thrombosis, stroke or tia (transient ischemic attack), thromboembolic event, vasospasm, visual impairment.Warnings: the fred-27 system should only be delivered through a headway 27 microcatheter and the fred-21 system should only be delivered through a headway 21 microcatheter.If repeated friction is encountered during fred system delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile heparinized flush solution.Do not reposition the fred system in the parent vessel without fully retrieving the device.The fred system must be retrieved/re-sheathed into the microcatheter and re-deployed at the desired target location or removed completely from the patient.The fred system must not be re-deployed more than three times.Should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and fred system should be removed as a single unit.Applying excessive force during delivery or retrieval of the fred system can potentially result in loss or damage to the device and delivery components.The fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.Directions for use: 17.Advance the delivery wire to transfer the fred system from within the introducer into the microcatheter.18.Warning: do not torque the delivery wire while advancing or retracting the fred system.21.Warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred system.23.Position the fred system for deployment by aligning the fred system implant distal radiopaque end markers past the aneurysm neck, allowing for adequate distal and proximal device landing zones as shown in the following figures for fred-27 system and fred-21 system.26.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred system at the proper location, to achieve full expansion and good vessel apposition.27.Caution: using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured until the point where the distal-most wire marker, collocated distal to the implant proximal markers, is aligned approximately 50% of length proximal to the microcatheter distal marker band.29.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.30.Caution: the fred system must not be re-deployed more than three times.31.If fred system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 23) proximal to the aneurysm neck for adequate coverage.32.Note: the fred system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.34.Warning: do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.38.Caution: carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant." investigation conclusion: two radiographic images and one radiographic video were provided for review.They show the deployed fred device axially compressed in the middle, which is consistent with the alleged product issue; however, the cause of the compression could not be determined from the images alone.The provided video shows the physician unsuccessfully attempting to cross the stent with a j-shaped guidewire, as described in the reported event.Without the return and physical evaluation of the device, the investigation could not determine if a condition existed that would have contributed to the reported event.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23287227
Report Number2032493-2025-90561
Device Sequence Number5470616
Product Code OUT
UDI-Device Identifier00842429114346
UDI-Public(01)00842429114346(11)230321(17)260228(10)0000338776
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberFREDX4013-PMA
Device Lot Number0000338776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 LVIS EVO, UNKNOWN DETAILS.; NANO 1X2. QTY 1, UNKNOWN DETAILS.; RED 43, UNKNOWN DETAILS.; SL-10 90 DEGREE UNKNOWN DETAILS.; SOFIA 6F UNKNOWN DETAILS.; WIRES, 014, 008, TENZING, UNKNOWN DETAILS.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient SexMale